International Journal of Hematology

DOI: 10.1007/s12185-018-2558-4 Pages: 1-5

Neutropenic enterocolitis in patients with FLT3 mutated acute myeloid leukemia undergoing induction chemotherapy with midostaurin

1. Marshall University, Department of Hematology and Oncology

Correspondence to:
Jennifer Dotson
Tel: 606-623-5520
Email: rose67@marshall.edu

Close

Abstract

Neutropenic enterocolitis mostly affects patients with acute myeloid leukemia (AML) who get treated with intensive chemotherapy which is associated with prolonged neutropenia; its pathogenesis is not well understood and the main factors in this life-threatening condition appear to be neutropenia, mucosal injury and a weakened immune system as a consequence of intensive chemotherapeutic agents. Midostaurin in combination with chemotherapy became the standard of care for FLT3 mutant AML since its approval by the United States Food and Drug Administration (FDA) in April 2017. Anecdotally in our institution, we noticed the common occurrence of neutropenic colitis in three out of three patients who were treated with midostaurin as part of induction chemotherapy for AML.

To access the full text, please Sign in

If you have institutional access, please click here

Share the Knowledge